Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 14, NWS Philadelphia/Mount Holly

June 27, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 27, 2003, 6:05 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2003, 6:05 PM EDT (22:05 UTC)
Expired
Jun 27, 2003, 7:00 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 27, 3:20 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 27, 3:20 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT FRI JUN 27 2003

EXCESSIVE HEAT ENDING IN THE MT HOLLY FORECAST AREA.

MORNING SURFACE ANALYSIS SHOWS EASTWARD MARCHING COLD FNT EXTENDING
FROM LOW PRES IN SE CANADA. FNT EXTENDS SWRD FM LOW INTO CNTRL NY/PA
THEN CONT THRU APPALACHIANS AND INTO LA/TX COASTAL WATERS. ANOTHER
FNTL SYS XTNDS FM THE LOW PRES SWRD THRU ERN CANADA THEN INTO
ANOTHER LOW PRES IN ATLANTIC WATERS SE OF NOVA SCOTIA. INTERESTING
SAT PIX TODAY WITH RAPID TSTM FRMTN ALONG THE OCEANIC BACK DOOR COLD
FNT...WITH ANVILS BLOWING OFF AND MVG NW INTO LONG ISLAND. AS DAY
PROGRESSED...TSTMS KEPT FRMG FURTHER S WITH ANVIL BLOWOFF HEADED FOR
THE JERSEY SHORE. VERY IMPRESSIVE AS WELL AS SHOWING THE STRENGTH OF
THE BLOCKING HIGH PRES RIDGE IN WRN ATLANTIC. 12Z MODEL INIT SEEMS
TO BE PICKING UP MORE ON THE STRENGTH OF THE OCEANIC SYS THAN SYS TO
W. COLD FNT TO THE W SHLD ARRIVE LATER THAN SOONER TODAY.

COLD FRNT WILL PUSH EXCESSIVE HEAT AND HUMIDITY OUT OF FA TONIGHT
BRINGING IN SEASONAL TEMPS AND DRY AIR FOR SAT. ALWAYS CHC OF
SHRA/TSTM WILL THIS TYPE AIR MASS AND FNT MVG IN. HOWEVER...MOIST
CNVRG LACKING SO ACTIVITY SHLD NOT BE WIDESPEAD. SVR WX NOT XPCTD IN
FA ATTM. SVR WX THREAT REMAINS TO THE N ESP NEW ENGLAND. ATTM, TSTMS
HAVE BEGUN FRMG IN SE PA. DRY AIR LASTS ONLY A DAY WITH HIGH PRES
MVG ACROSS FA ERLY SUN MRNG. FNT WILL THEN RETURN AS A WARM FNT
SUN...BRINGING DPS BACK UP INTO THE 65 TO 70 DEG RANGE LATE SUN AND
INTO MON. ALTHOUGH A WARM AIRMASS...EXCESSIVE HEAT IS NOT XPCTD.
HOWEVER...THE WARM/MOIST AIR ON SLY WINDS WILL BRING THE THREAT OF
SHRA/TSTM INTO THE FA SUN AND MON. MODELS PROG DECENT MOISTURE CNVRG
AND MDTLY UNSTBL AIR FOR BOTH SUN AND MON. ANOTHER COLD FNT WILL
PUSH THRU FA FM THE N LATE MON BRINGING A RETURN TO MORE SEASONAL
TEMPS AND LWR HUMIDITY. HIGH PRES TO S PREDOMINATES WED TO FRI.

MARINE REMAINS QUIET.

FCSTID =   13
MPO   57  80  58  78 /  30  10  10  30
ABE   58  82  60  81 /  30  10  30  30
RDG   59  82  61  81 /  30  10  30  30
PHL   67  84  68  84 /  30  10  30  30
12N   58  82  59  81 /  30  10  10  30
SMQ   62  84  63  82 /  30  10  10  30
TTN   66  84  67  83 /  30  10  20  30
MIV   63  84  64  84 /  30  10  30  30
ACY   65  76  66  77 /  30  10  30  30
ILG   66  85  67  84 /  30  10  30  30
DOV   65  83  66  84 /  30  10  30  30
GED   65  85  66  85 /  30  10  30  30
ESN   65  83  66  84 /  30  10  30  30

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

WOODWORTH
Hazardous weather outlook, Jun 27, 4:49 AM EDT, 13 hours 16 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-271145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 AM EDT FRI JUN 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

AN EXCESSIVE HEAT WARNING HAS BEEN POSTED FOR URBAN AREAS. PLEASE
REFER TO WWUS71 KPHI PHLNPWPHI FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KRUZDLO

In the hours before

Special weather statement, Jun 27, 3:20 PM EDT, 2 hours 45 minutes before
MDZ012-015-019-020-272015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT FRI JUN 27 2003

...STRONG THUNDERSTORMS ARE HEADING FOR MARYLANDS EASTERN SHORE...

STRONG THUNDERSTORMS WERE MOVING ACROSS THE WASHINGTON DC AREA AND
CENTRAL MARYLAND AT 315 PM.  THE THUNDERSTORMS WERE MOVING TO THE
EAST AND THEY SHOULD BEGIN TO MAKE THEIR WAY ACROSS CHESAPEAKE BAY
BETWEEN 345 PM AND 415 PM.  THE THUNDERSTORMS MAY BE ACCOMPANIED BY
HAIL AND GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
THUNDERSTORMS.

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:47 PM EDTSevere Thunderstorm WarningPHIBurlington58 min
Jun 27, 3:55 PM EDTSevere Thunderstorm WarningPHITalbot65 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningPHIQueen Anne's64 min
Jun 27, 4:47 PM EDTSevere Thunderstorm WarningPHICaroline43 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.